GABA Side Effects

People may think that because GABA is a "natural" product, it is free of side effects. However, that is simply not the case. GABA may cause side effects such increased blood pressure, increased heart rate, or an unexplained, unpleasant feeling (dysphoria). If you are using GABA and you develop side effects or experience something that "just does not seem right," make sure to contact your healthcare provider.

Does GABA Cause Side Effects?

Even though GABA (gamma-aminobutyric acid) is a substance found naturally in the human body, it may cause side effects. People often assume that dietary supplements are always safe and free of problems. However, this is simply not the case. It is reasonable to assume that any product with the capability for medicinal properties may also have side effects.
 

Side Effects to Be Aware Of

Only a few side effects have been reported with GABA supplements. It is quite possible that this simply reflects the fact that GABA supplementation has been studied very little in humans; it may not necessarily indicate that the product is truly unlikely to cause side effects.
 
The few reported side effects of GABA (which was administered by IV, not by mouth) include:
 
  • An unexplained, unpleasant feeling (dysphoria)
  • Increased blood pressure
  • Increased heart rate.
     

Final Thoughts on GABA Side Effects

You may experience some or none of the GABA side effects discussed in this article. Make sure to let your healthcare provider know if you develop any problems while taking the supplement, or if you experience something that "just does not seem right." While it may not be a side effect, your healthcare provider will be able to diagnose and treat the problem.
 
6 Ways Dogs Help People With Depression

GABA Supplement Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.